Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 11, 2025, 8:23 PM CDT for Castro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 8:23 PM CDT (01:23 UTC)
- Expired
- Aug 11, 2025, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Castro County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted.
402
WGUS54 KLUB 120123
FFWLUB
TXC069-120330-
/O.NEW.KLUB.FF.W.0049.250812T0123Z-250812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
823 PM CDT Mon Aug 11 2025
The National Weather Service in Lubbock has issued a
* Flash Flood Warning for...
Southeastern Castro County in the panhandle of Texas...
* Until 1030 PM CDT.
* At 823 PM CDT, Doppler radar indicated slow-moving thunderstorms
producing very heavy rain across the warned area. Up to 3 inches
of rain have fallen. Additional rainfall amounts up to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3435 10223 3444 10223 3449 10225 3453 10215
3453 10200 3441 10200 3435 10210
FLASH FLOOD...RADAR INDICATED
$$
DWK3 follow-up statements
259
WGUS74 KLUB 120206
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
906 PM CDT Mon Aug 11 2025
TXC069-120330-
/O.CON.KLUB.FF.W.0049.000000T0000Z-250812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
906 PM CDT Mon Aug 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS
EVENING FOR SOUTHEASTERN CASTRO COUNTY...
At 906 PM CDT, Doppler radar indicated heavy rain has largely ended
across the warned area, but light to moderate rain continues. Up to
4 inches of rain have fallen between Hart and Nazareth. Additional
rainfall is possible as more thunderstorms move into the area over
the next hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3435 10223 3444 10223 3449 10225 3453 10215
3453 10200 3441 10200 3435 10210
FLASH FLOOD...RADAR INDICATED
$$
DWK896
WGUS74 KLUB 120307
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
1007 PM CDT Mon Aug 11 2025
TXC069-120330-
/O.CON.KLUB.FF.W.0049.000000T0000Z-250812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
1007 PM CDT Mon Aug 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT THIS
EVENING FOR SOUTHEASTERN CASTRO COUNTY...
At 1007 PM CDT, Doppler radar indicated heavy rain has largely ended
across the warned area, but light rain continues. Up to 4.5 inches
of rain have fallen between Hart and Nazareth. Additional rainfall
is possible as more thunderstorms move into the area over the next
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3435 10223 3444 10223 3449 10225 3453 10215
3453 10200 3441 10200 3435 10210
FLASH FLOOD...RADAR INDICATED
$$
DWK443
WGUS74 KLUB 120326
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
1026 PM CDT Mon Aug 11 2025
TXC069-120336-
/O.EXP.KLUB.FF.W.0049.000000T0000Z-250812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Castro TX-
1026 PM CDT Mon Aug 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT THIS EVENING FOR
SOUTHEASTERN CASTRO COUNTY...
The heavy rain has ended, and the warning will be allowed to expire.
However, ponding of water may persist on roadways throughout the
rest of the night. Use caution while driving and please continue to
heed remaining road closures.
&&
LAT...LON 3435 10223 3444 10223 3449 10225 3453 10215
3453 10200 3441 10200 3435 10210
$$
DWKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:05 PM CDT, 18 minutes earlier. Its key messages:
- Updated at 620 PM CDT Mon Aug 11 2025
- Scattered showers and thunderstorms are expected this afternoon and should continue into the overnight hours.
- Additional chances for storms continue Tuesday and Wednesday.
- Warm and dry conditions expected towards the end of the week, before precipitation chances return this weekend.
Area forecast discussion, Aug 11, 8:05 PM CDT, 18 minutes before
Area Forecast Discussion...Corrected National Weather Service Lubbock TX 805 PM CDT Mon Aug 11 2025 ...New AVIATION... .KEY MESSAGES... Updated at 620 PM CDT Mon Aug 11 2025 - Scattered showers and thunderstorms are expected this afternoon and should continue into the overnight hours. - Additional chances for storms continue Tuesday and Wednesday. - Warm and dry conditions expected towards the end of the week, before precipitation chances return this weekend. && .SHORT TERM... (This evening through Tuesday) Issued at 1211 PM CDT Mon Aug 11 2025 Water vapor imagery this afternoon currently showcases the upper level trough translating through the Southern Plains, with remnants from overnight convection extending from Wichita all the way into the Texas Panhandle. This has lead to some decent showers for some areas off the Caprock with some WTM sites picking up at least a quarter of an inch of rainfall. Conditions will begin to clear briefly, before we see additional thunderstorms develop off to our east similar to yesterday. The slow moving trough to our north will continue to spiral across the Southern Plains with the base of the trough extending into portions of the Texas Panhandle. Meanwhile at the surface, a lee low over northeastern New Mexico will allow moist southeasterly winds to prevail across the FA, allowing for increased amounts of moisture to be transported into the area from the Gulf. Increased amounts of moisture are also expected from the H3 to H7 levels, as a monsoonal moisture plume remains oriented across the region extending from EAX to EPZ. As large scale forcing becomes better positioned across the area this afternoon, with perturbations tracking into the region, and the moist upslope component to the wind. High terrain based thunderstorms are expected to develop across eastern New Mexico and track into the area by the evening, with storms likely reaching the state line sometime around or slightly after 7 PM. The expectation, given better steering flow aloft compared to yesterday, is that we see more widespread precipitation chances across much of the FA. There is a chance that the atmosphere remains stabilized, due to the lingering early morning convection, but given recent clearing trends this does not look to be a likely solution. Forecast soundings across the region suggest that thunderstorms will pose the risk of severe wind gusts, with DCAPE values of 1200 J/kg, and locally heavy rainfall given PWATs well above the 90th percentile seasonal normal, warm cloud layer, and long skinny CAPE profiles. Although storms are expected to move quickly, localized flash flooding concerns cannot be ruled out, especially given recent rainfall and if storms back build. There is a very small localized threat of small hail across the southeastern Rolling Plains early this afternoon, with some hi-resolution guidance hinting at a few isolated storms developing off remnant outflow boundaries. Storms will likely continue overnight, with forcing for ascent still positioned across the area and a weak LLJ ramps up allowing storms to grow upscale and into a complex of storms. The upper trough begins to finally shift southeast Tuesday, with the FA remaining still under part of the influence of the upper trough and the axis of monsoonal moisture still set up across the area. There is a chance for more afternoon thunderstorms to develop across the higher terrain and track in. However, this will likely be dependent on how morning convection evolves on Tuesday. If storms linger longer there is a chance we could remain stable through the afternoon which would limit activity. Thankfully, much of the precipitation, easterly component to the winds, and lingering cloud cover will help keep us on the "cooler" side with highs in the upper 80s to mid 90s today and Tuesday. && .LONG TERM... (Tuesday night through next Sunday) Issued at 1211 PM CDT Mon Aug 11 2025 An omega block pattern will continue to dominate across much of the CONUS as the upper trough translates across the Plains into the Upper Midwest and two areas of high pressure set up across the southwestern US and over the Gulf States. Conditions remain the same as previous forecasts, with the potential for a few scattered showers and thunderstorms Wednesday afternoon, as the southern extent of the FA remains influenced by the upper trough. However, this set up does not look as favorable as previous forecasts with the trough now positioned more to the east. Drier conditions are then expected through Friday afternoon, as the upper level ridge to our west expands over the region. This will lead to increased height and thickness values across the region, which will allow for much warmer temperatures to resume in the mid to upper 90s. Subsidence noted at the surface high dominating over much of the state. This will likely help keep things dry, but there is a chance that any precipitation trapped beneath the ridge could produce a few isolated showers as it interacts with subtle perturbations. Synoptically things begin to change through the weekend, with models a little all over the place with the upper level high to our east tracking west into the region and amplifying. Meanwhile, surface trough sets up to our west which will allow an axis of monsoonal moisture to set up across much of the area. Ensembles hint at this being our next best chance of precipitation beginning late Friday through early next week. Will go ahead and maintain PoP chances until guidance becomes clearer in the coming days. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Mon Aug 11 2025 Pesky thunderstorms have begun to develop mostly west of the I-27 corridor and are inconsistent with coverage and strength. Thunderstorms should intermittently impact KPVW and KLBB in the next few hours. Showers and thunderstorms are expected to impact all three TAF sites overnight. Can expect erratic winds gusts, small hail, and periods of heavy rainfall with any thunderstorms. Otherwise, VFR conditions will prevail. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....12 AVIATION...10
Hazardous weather outlook, Aug 11, 12:39 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1239 PM CDT Mon Aug 11 2025 TXZ021>044-121745- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1239 PM CDT Mon Aug 11 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop this afternoon into tonight, primarily on the Caprock. Some storms may be severe, capable of producing damaging wind gusts up to 60 mph and hail up to the size of quarters. Torrential rainfall will lead to a localized risk of flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances continues for most of the region through Wednesday, with the highest chances during the evening hours each day. Some storms may produce strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 11, 6:24 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
624 PM CDT Mon Aug 11 2025
TXZ035-112345-
Lubbock TX-
624 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LUBBOCK COUNTY
THROUGH 645 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lubbock International Airport, or 8 miles northeast of Lubbock,
moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Idalou, Lubbock International Airport, and New Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3367 10190 3380 10183 3376 10163 3366 10156
3359 10156 3353 10174
TIME...MOT...LOC 2324Z 234DEG 6KT 3364 10177
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DWKLocal storm report, Aug 11, 6:30 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
630 PM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Gst 1 NNW Lubbock Int. Airp 33.67N 101.82W
08/11/2025 M59 MPH Lubbock TX ASOS
&&
DWKSpecial weather statement, Aug 11, 6:46 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
646 PM CDT Mon Aug 11 2025
TXZ035-120015-
Lubbock TX-
646 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LUBBOCK COUNTY
THROUGH 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Lubbock International Airport, or 8 miles south of
Abernathy, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Abernathy, Idalou, Lubbock International Airport, and New
Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3368 10187 3383 10189 3383 10158 3365 10166
3362 10177
TIME...MOT...LOC 2346Z 205DEG 7KT 3372 10180
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DWKSpecial weather statement, Aug 11, 6:58 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lubbock TX
658 PM CDT Mon Aug 11 2025
TXZ022-023-120015-
Swisher TX-Castro TX-
658 PM CDT Mon Aug 11 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CASTRO AND NORTHWESTERN
SWISHER COUNTIES THROUGH 715 PM CDT...
At 658 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles southwest of Happy, or 15 miles west of Tulia,
moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hart and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3446 10231 3471 10212 3471 10187 3439 10203
3439 10222
TIME...MOT...LOC 2358Z 302DEG 5KT 3462 10203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWKSpecial weather statement, Aug 11, 7:08 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lubbock TX
708 PM CDT Mon Aug 11 2025
TXZ030-031-036-037-120030-
Floyd TX-Dickens TX-Motley TX-Crosby TX-
708 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DICKENS...
SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY
COUNTIES THROUGH 730 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mcadoo, or 16 miles southwest of Matador, moving north
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dougherty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3373 10094 3381 10120 3399 10118 3395 10091
TIME...MOT...LOC 0008Z 192DEG 10KT 3384 10103
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWKLocal storm report, Aug 11, 8:02 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
802 PM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Hail 3 WSW Levelland 33.56N 102.41W
08/11/2025 E1.50 Inch Hockley TX Public
Media viewer report.
&&
CRThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:08 PM CDT | Special Weather Statement | LUB | Motley | 22 min |
| Aug 11, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 46 min |
| Aug 11, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| Aug 11, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 48 min |
| Aug 11, 9:32 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Aug 11, 9:39 PM CDT | Flash Flood Warning | LUB | Briscoe, Swisher | 2 hr |
| Aug 11, 9:44 PM CDT | Areal Flood Advisory | LUB | Castro | 76 min |
| Aug 11, 10:05 PM CDT | Special Weather Statement | LUB | Childress | 25 min |
| Aug 11, 10:20 PM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| Aug 11, 11:57 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.